Alert archive / California / Wind Advisories in 2018
Wind Advisory 8, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Apr 2, 2018, 4:19 AM PDT. It took effect at Apr 2, 2018, 4:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2018, 4:19 AM PDT (11:19 UTC)
- In effect from
- Apr 2, 2018, 4:00 PM PDT
- Expired
- Apr 3, 2018, 12:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
814 WWUS76 KHNX 021119 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 419 AM PDT Mon Apr 2 2018 CAZ095-098-099-022100- /O.NEW.KHNX.WI.Y.0008.180402T2300Z-180403T0700Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the city of Mojave 419 AM PDT Mon Apr 2 2018 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect from 4 PM this afternoon to midnight PDT tonight. * WINDS...Northwest 15 to 25 mph with gusts up to 55 mph mainly below mountain passes and canyons. * TIMING...Winds increasing by late afternoon then diminishing after midnight tonight. * IMPACTS...Dangerous driving conditions due to crosswinds... especially for high profile vehicles. Local areas of blowing dust and sand. Affected highways include Highways 58 and 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of at least 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
707 WWUS76 KHNX 021957 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1257 PM PDT Mon Apr 2 2018 CAZ095-098-099-030400- /O.CON.KHNX.WI.Y.0008.180402T2300Z-180403T0700Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the city of Mojave 1257 PM PDT Mon Apr 2 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... * WINDS...Northwest 15 to 25 mph with gusts up to 50 mph. * TIMING...Winds increasing by late afternoon then diminishing after midnight tonight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of at least 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
085 WWUS76 KHNX 030347 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 847 PM PDT Mon Apr 2 2018 CAZ095-098-099-030700- /O.CON.KHNX.WI.Y.0008.000000T0000Z-180403T0700Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the city of Mojave 847 PM PDT Mon Apr 2 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS...Northwest 15 to 25 mph with gusts up to 55 mph, mainly through and below mountain passes and canyons. * TIMING...Winds gradually diminishing after midnight tonight. * IMPACTS...Dangerous driving conditions due to strong crosswinds, especially for high profile vehicles. Local areas of blowing dust and sand. Affected highways include Highways 58 and 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of at least 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
574 WWUS76 KHNX 030655 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1155 PM PDT Mon Apr 2 2018 CAZ095-098-099-030800- /O.EXP.KHNX.WI.Y.0008.000000T0000Z-180403T0700Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the city of Mojave 1155 PM PDT Mon Apr 2 2018 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT... Winds have decreased below advisory level. However gusty winds to 35-40 mph may continue for the next few hours. $$ DS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 2, 4:11 AM PDT, 8 minutes earlier.
Area forecast discussion, Apr 2, 4:11 AM PDT, 8 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 411 AM PDT Mon Apr 2 2018 .SYNOPSIS... High pressure will provide for mainly clear skies and above normal temperatures across the area through the middle of the week. Slightly cooler temperatures are expected by Friday with chances of precipitation spreading southward over the area through Saturday. && .DISCUSSION... Most location's across central California yesterday were a degree or two cooler than on Saturday, as a weak passing shortwave disrupted the ridge over the region. Today will bring a few more degrees of cooling. but still above normal high temps, as shortwave energy continues to move inland. Winds have been locally gusty below mountain passes in the Kern County desert areas and this is expected to increase a bit by later this afternoon as deepening surface low pressure moves through the Great Basin region. A Wind Advisory has been launched for these areas from 4 PM this afternoon through midnight tonight. Temperatures then recover a few degrees through midweek under weak ridging, with highs reaching around 10 degrees above climo by Wednesday. A more significant change in conditions will be in store for the latter part of the week. By Thursday temperatures will trend downward a couple of degrees again as a developing trough approaches the west coast. Models are similar in steering a rich plume of tropical moisture into central California with this system by Friday and Saturday. ECMWF ensembles and NAEFS max out mean PWAT values at or above 1.25 inches from Friday evening through Saturday morning. This is 6 or more standard deviations above climo. Snow levels will rise to at least 10KFT during this period in this tropical flow before cooler air pushes through later Saturday. This can bring another round of flooding concerns for the Sierra and foothill zones, especially recent burn scars, such as the Detwiler and Pier. Current forecast calls for around 2 tenths of an inch of rain in the south SJ Valley up to an inch or more in northeast portions. A few inches is expected in the Sierra foothills and higher elevations. Desert areas are expected to receive a few hundredths. Timing, amounts and impacts of the upcoming precipitation event will become more certain with further model runs. Dry and seasonably mild conditions will return for the start of next week as high pressure builds behind the departing wet system. && .AVIATION... VFR conditions can be expected across the central CA interior during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Wind Advisory from 4 PM this afternoon to 11 PM PDT this evening CAZ095-098-099. && public...JEB avn/fw...DS synopsis...JEB weather.gov/hanford
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.